MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Difficult to Insert (1316); Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination device.
 
Event or Problem Description
It was reported that inadvertent deployment occurred.A 6x40x130 eluvia drug-eluting vascular stent system was selected for a superficial femoral artery (sfa) intervention.During the procedure, the device was loaded on a.035, 180 cm guidewire.The eluvia device was not flushed and the yellow stylet was not removed from the back.While loading on the wire, the wire did not come out the back.The eluvia device was taken off the wire and was not deployed.The clip remained on.It was noted that the tip was partially deployed after the eluvia was taken off the wire.There were no patient complications reported.The procedure was completed with a different device.
 
Additional Manufacturer Narrative
Device is a combination device.Device evaluated by mfr: returned product consisted of an eluvia self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the yellow thumbwheel lock and flushing luer was still in the manufactured location.The thumbwheel lock appeared to be on backwards.The luer was pulled out and the tube appeared to be twisted.The pull rack was still in the manufactured position.There were kinks on the outer sheath at the nosecone, 59.6cm, and 59.8cm from the nosecone.There was a kink on the middle sheath 3.3cm from the distal end of the middle sheath.The stent was partially deployed approximately 8mm from the distal end of the middle sheath.There was blood present inside the middle sheath and on the stent.Microscopic examination did not reveal any additional damages.Inspection of the remainder of the device, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8437032
Report Number2134265-2019-02695
Device Sequence Number2249846
Product Code NIU
UDI-Device Identifier08714729876571
UDI-Public08714729876571
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2020
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0022587535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date03/29/2019
Patient Sequence Number1